If, within five minutes after administration of any set of injections, your
heart beats very rapidly and your mouth becomes very dry, DO NOT
give yourself another injection. You have already given yourself enough
antidote to overcome the agent.
If you are able to walk without assistance, know who you are and where you
are, you do not need a second set of injections. Giving yourself unneeded
injections may create a nerve agent antidote overdose that could cause
you to be incapacitated.
When you are no longer in a chemical environment, you can remove the
powder from the M291 decontamination kit with soap and water when
operational conditions permit. It does not matter how long the powder stays
on the skin.
Section II. BUDDY-AID
8-10. ASSISTING A SOLDIER WITH NERVE AGENT POISONING
A soldier showing signs of mild nerve agent poisoning is probably capable of
administering first aid to himself. These signs and symptoms are given in paragraph
8-2 of this lesson. The soldier may still require some assistance in decontaminating
himself or putting on his protective gear. However, a soldier with severe nerve agent
poisoning will not be capable of helping himself and must rely on others to administer
8-11. SIGNS AND SYMPTOMS OF SEVERE NERVE AGENT POISONING
If a soldier is exposed to sufficient amounts of nerve agent poisoning when he is
not wearing his mask or protective clothing, the nerve agent can produce death within
minutes. Therefore, speed is essential in recognizing and treating a soldier with severy
nerve agent poisoning. Signs and symptoms of severe nerve agent poisoning include
a. Strange or confused behavior.
b. Increased wheezing, gurgling sounds, and increased difficulty in breathing.
c. Severely pinpointed pupils.
If the nerve agent is ingested or enters through the skin, the pupils do not
become pinpointed. Therefore, the lack of pinpointed pupils is no proof that
the casualty is not suffering from nerve agent poisoning.
d. Red eyes with tearing (if agent contacted eyes).